MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W025210150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross pta balloon catheter along with non-medtronic 5fr sheath and 0.014"guidewire during procedure to treat a little calcified plaque lesion in the right mid pedal artery with 80% stenosis.The vessel was little tortuous.The vessel diameter and lesion length are 2.5mm and 200mm respectively.No embolic protection was used.A non-medtronic inflation device was used for balloon inflation.Contrast was used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing the device from the hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, it burst at 10atm during the second inflation.No intervention was needed to remove fragments from patient.No vessel injury occurred.The device was safely removed from patient.The device passed through a previously deployed stent.There was no resistance encountered when advancing the device.The procedure was completed with another balloon and no other issues occurred.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation the balloon returned in its post inflated state.Biologics are visible inside the balloon and catheter lumen.Visual inspection under a microscope shows all marker bands are visible and intact.A 20ml water filled syringe was connected to the device and flushed with no issues.Negative prep was performed, and bubbles were noted entering the syringe which indicates a leak/burst.A 0.014¿ guidewire from the lab was front loaded via the distal tip and exited out the gw port of the luer with no issues.The balloon was attempted to be inflated using a pressure gauge and indeflator.A burst was noted immediately coming from the balloon.The burst location was measured under a microscope and is approx.3.4cm distal from the proximal marker band.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12511573
Report Number2183870-2021-00345
Device Sequence Number11038011
Product Code LIT
UDI-Device Identifier00763000109721
UDI-Public00763000109721
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberAB14W025210150
Device Catalogue NumberAB14W025210150
Device Lot NumberB212829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight100